Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Had BP and checked for heart attack. Prescribed with Lopressor and chorothiazide. No relief. Suggest the medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3391 Questions
Had an incident labor day and was admitted for blood pressure 232/136. Was cat scanned (aorta and lungs) blood enzyme checked for heart attack and all test were negative. Discharged on Lopressor and chorothiazide (spelling). 10 mg of the latter and Lopressor twice daily. Had some minor issues BUT it elevated my sugar levels. My home family physician had me to taper off of the Lopressor and begin 5mg of enapralil. up to 10. When I tapered off the Lopressor completely, my pressure returned to 190/110, and after taking another 5mg of enapralil, never came below 165/98. When this occurred, I decided to take 1/2 of a Lopressor and in a bit it dropped to 150/84. I was not having these spikes on the meds the hospital had me on, but seems this new med is doing nothing. My doc is out of town (unresponsive) this weekend, and even upon waking this morning, my pressure was 167/84. I don't know what to do to safely get it down and what to consider an emergency. I took 1/2 (5mg) of the enapralil this am with 1/2 of a Lopressor, but it does not feel like it is down that much. Thanks for your help, XXXXXXX
Posted Sat, 19 Oct 2013 in General Health
Answered by Dr. Raju A.T 6 hours later
Brief Answer:
Continue Lopressor for few more days

Detailed Answer:

Thanks for your query.

Lopressor is not known to cause rise in the sugar levels, it could a initiation side effect and may wane off as time passes.

Considering your Blood pressure readings I would recommend you to be on Lopressor and Hydrochlorthiazide for better control. The priority now is to bring down the blood pressure. Enalapril is not as strong as Lopressor, hence would not bring down the BP which could be XXXXXXX

Get back to the same dosage as advised by the hospital and stop taking Enalapril. Keep observing the sugar levels and BP for a week and also cut down on carbohydrates in the diet.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor